Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


Mandalina07MMandalina07 Posts: 22
edited 06/11/2012 - 8:38 AM in Diet, Nutrition, Weight Loss
I know i'm going to catch some flack for this but I just started taking phentermine today because I have gained about 30lbs since my injury. I had previously taken it before my injury and lost about 20 lbs in a month with a healthy diet (1200 cals./day) and mild exercise. Because of my injuries, I work out 3x's a week (cardio. I am also working on changed my diet. I believe that taking these pills will help me lose the extra weight. On top of the weight loss I did awesome with my eating habits until my injury (about 2 months after I stopped taking Phentermine). I feel the phentermine pills help you "restart" your eating habits. I know being at home all day since my injury has made me snack and crave really bad. I am hoping this round will get me back on track.

I found a love for cooking since I am not able to work anymore (never had much time to cook when I was working) so I am hoping I can stick to good low fat recipes instead of fast food. I don't want to say that phentermine is a "miracle" drug but it really works if you have the self control and motivation to eat right and execise.

I guess I should mention that you can only get this by prescription. There are many side effects that lessen after continued use. The worst are probably the sleeplessness the first week + constipation throughout. You HAVE to drink lots of water while taking these pills.


  • I took Phentermine before for years also. Weight is a real struggle especially when it's genetic too. As far as I know it's discontinued in Canada and that really irked me. It's important to take a multivit everyday also. good luck with your new weight loss plan. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • about 15 years ago and it really worked for me too. The doc that I went to also had me on stool softners and vitamins. It really helped to take the edge off of my appetite. I have actually been considering going back on them.
  • Be really careful. Not lecturing because I've been considering going back on them. I'm just warning you about the horrible side effect I had. When I was taking the medication I was also doing a fat free diet. Well it seems your gallbladder can't function with no fat, it also doesn't like it when you drop 60lbs in 3 months. Funny I thought I was doing a good thing. Anyway I ended up with gallstones and they had to remove my gallbladder. On the bright side if I take them again at least I don't have to worry about gallstones. I was just actually thinking about starting again tonight. I've gained a lot of weight since the TLIF and need to drop it before it ruins the effects of the surgery.
  • Phentermine makes me CRAZY. At best I can take half a tablet and not melt down, So really not helpful for me. Sigh
  • skottiesskottie Posts: 4
    edited 05/14/2015 - 1:15 PM
    Trasee said:
    Phentermine makes me CRAZY. At best I can take half a tablet and not melt down, So really not helpful for me. Sigh
  • Hi Mandalina , I am very frustrated with my weight as well. I have been doing a program that you have meetings and everything has points etc but at $50 a month have quit as I have lost 2 # .. I either eat way below my points or way over my points. I am trying to get into a walking routine and have struggled with exercise in general as I can antagonize my pain/migraines easy with activity. I am ready to go and ask for phen as well as I took it years ago and had good results. I quit taking my Lyrica to see if that will help.. I need 40# off .. I wish you the best. As long as we are informed and know the risk of these meds then we do what we have to to get where we need to be .. Good luck!!!
This discussion has been closed.
Sign In or Register to comment.